Title of article :
An elementary coordinate-dependent local resolution of singularities and applications
Author/Authors :
Michael Greenblatt، نويسنده ,
Issue Information :
روزنامه با شماره پیاپی سال 2008
Pages :
38
From page :
1957
To page :
1994
Abstract :
An elementary classical analysis resolution of singularities method is developed, extensively using explicit coordinate systems. The algorithm is designed to be applicable to subjects such as oscillatory integrals and critical integrability exponents. As one might expect, the trade-off for such an elementary method is a weaker theorem than Hironaka’s work [H. Hironaka, Resolution of singularities of an algebraic variety over a field of characteristic zero I, Ann. of Math. (2) 79 (1964) 109–203; H. Hironaka, Resolution of singularities of an algebraic variety over a field of characteristic zero II, Ann. of Math. (2) 79 (1964) 205–326] or its subsequent simplications and extensions such as [E. Bierstone, P. Milman, Canonical desingularization in characteristic zero by blowing up the maximum strata of a local invariant, Invent.Math. 128 (2) (1997) 207– 302; S. Encinas, O. Villamayor, Good points and constructive resolution of singularities, Acta Math. 181 (1) (1998) 109–158; J. Kollar, Resolution of singularities—Seattle lectures, preprint; A.N. Varchenko, Newton polyhedra and estimates of oscillatory integrals, Funct. Anal. Appl. 18 (3) (1976) 175–196]. Nonetheless the methods of this paper can be used to prove a variety of theorems of interest in analysis. As illustration, two consequences are given. First and most notably, a general theorem regarding the existence of critical integrability exponents are established. Secondly, a quick proof of a well-known inequality of Lojasiewicz [S. Lojasiewicz, Ensembles semi-analytiques, Inst. Hautes Études Sci., Bures-sur-Yvette, 1964] is given. The arguments here are substantially different from the general algorithms such as [H. Hironaka, Resolution of singularities of an algebraic variety over a field of characteristic zero I, Ann. of Math. (2) 79 (1964) 109– 203; H. Hironaka, Resolution of singularities of an algebraic variety over a field of characteristic zero II, Ann. of Math. (2) 79 (1964) 205–326], or the elementary arguments of [E. Bierstone, P. Milman, Semianalytic and subanalytic sets, Inst. Hautes Études Sci. Publ. Math. 67 (1988) 5–42] and [H. Sussman, Realrect resolution of singularities for functions of two variables with applications to analysis, J. Anal. Math. 92 (2004) 233–257], Phong and Stein [D.H. Phong, E.M. Stein, The Newton polyhedron and oscillatory integral operators, Acta Math. 179 (1997) 107–152], and Varchenko [A.N. Varchenko, Newton polyhedra and estimates of oscillatory integrals, Funct. Anal. Appl. 18 (3) (1976) 175–196]. © 2008 Elsevier Inc. All rights reserved. analytic desingularization and subanalytic sets: an elementary approach, Trans. Amer. Math. Soc. 317 (2) (1990) 417–461]. The methods here have as antecedents the earlier work of the author [M. Greenblatt, A di-
Keywords :
Newton polyhedraand estimates of oscillatory integrals , Acta Math. 179 (1997) 107–152] , Funct. Anal. Appl. 18 (3) (1976) 175–196].© 2008 Elsevier Inc. All rights reserved. , rect resolution of singularities for functions of two variables with applications to analysis , J. Anal. Math.92 (2004) 233–257] , E.M. Stein , The Newton polyhedron and oscillatoryintegral operators
Journal title :
Journal of Functional Analysis
Serial Year :
2008
Journal title :
Journal of Functional Analysis
Record number :
839722
Link To Document :
بازگشت